Alert archive / Alabama / Wind Advisories in 2008

Wind Advisory 5, NWS Birmingham, AL

May 11, 200839 counties in Alabama

NWS Birmingham, AL issued this wind advisory at May 11, 2008, 5:16 AM CDT for 39 counties in Alabama. It took effect at May 11, 2008, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 11, 2008, 5:16 AM CDT (10:16 UTC)
In effect from
May 11, 2008, 10:00 AM CDT
Expired
May 11, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2301 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.5
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 111016
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
516 AM CDT SUN MAY 11 2008

...BREEZY CONDITIONS EXPECTED FOR MUCH OF THE AREA ON SUNDAY...

.BREEZY NORTHERLY WINDS BEHIND A COLD FRONT WILL BE SUSTAINED
BETWEEN 18 AND 22 MPH DURING THE DAY...WITH GUSTS UP TO 30 MPH.

ALZ011>015-017>050-120000-
/O.NEW.KBMX.WI.Y.0005.080511T1500Z-080512T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
516 AM CDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

NORTHERLY WINDS WILL SPREAD ACROSS THE AREA TODAY BEHIND A COLD
FRONT. BY LATE MORNING...SUSTAINED WINDS UP TO 22 MPH WITH GUSTS
UP TO 30 MPH ARE EXPECTED. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at May 11, 12:16 AM CDT, 5 hours earlier.

Area forecast discussion, May 11, 12:16 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 AM CDT SUN MAY 11 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM....OVERNIGHT

IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT
THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST
OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER
CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE.
LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR.
SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL
ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO
DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED
WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11
PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE
PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL
REMAIN POSSIBLE DURING THE OVERNIGHT HOURS.

MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST
TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL
WATCHES AND WARNINGS.

75

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING...
NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH
AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO
FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN
GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT
BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND
A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT
OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL
ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO
UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL
CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF
THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE
MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL
DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS
WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS
IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA.

TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE
MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL
NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND
REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM
SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE
SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND
AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL
SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER
NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE
FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY.

ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS
STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW.
THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY
FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO
PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT
HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN
MODEL OUTPUT.

UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN
FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

LINE OF STORMS IS MOVING IN A LOT FASTER THAN PREVIOUSLY THOUGHT.
THE FORECAST HAS BEEN UPDATED ACORDINGLY. SOME OF THESE STORMS COULD
PRODUCE SOME VERY STRONG WINDS. THUNDERSTORMS ACTIVITY WILL CONTINUE
AT LEAST THROUGH 12Z ALONG THE SOUTHEASTERN TAF SITES. AFTER THE
COLD FRONT MOVES THROUGH...STILL EXPECTING SUSTAINED GUSTY WINDS
AROUND 30 KNOTS AFTER 18Z.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, May 11, 5:10 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 AM CDT SUN MAY 11 2008

ALZ011>015-017>050-121130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
510 AM CDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG STORMS ARE POSSIBLE THIS SUNDAY MORNING AHEAD OF A COLD
FRONT FOR AREAS NEAR AND EAST OF INTERSTATE 65 AND SOUTH OF
INTERSTATE 85.  THE MAIN THREAT WILL BE SMALL HAIL AND GUSTY WINDS
UP TO 40 MPH.  ALL STORMS ARE EXPECTED TO END ACROSS THE REGION BY
NOON.  AS THE FRONT MOVES ACROSS ALL CENTRAL ALABAMA THIS
MORNING...WEST TO NORTHWEST WINDS WILL INCREASE WITH GUSTS UP TO 35
MPH FROM LATE MORNING THROUGH SUNSET.  A WIND ADVISORY IS IN EFFECT
FOR ALL OF CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED FOR THE REMAINDER OF TODAY.

STEFKOVICH

In the hours before

Local storm report, May 11, 3:37 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     HAIL             VALLEY                  32.82N 85.18W
05/11/2008  E0.88 INCH       CHAMBERS           AL   PUBLIC

            NICKEL SIZE HAIL REPORTED IN VALLEY COVERING THE GROUND.

&&

GGOGGINS
Local storm report, May 11, 3:38 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     HAIL             ALABASTER               33.23N 86.82W
05/11/2008  E0.75 INCH       SHELBY             AL   PUBLIC

            PENNY SIZE HAIL REPORTED IN ALABASTER.

&&

GGOGGINS
Local storm report, May 11, 3:46 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             MORRISON CROSS ROADS    33.43N 85.49W
05/11/2008  E1.00 INCH       RANDOLPH           AL   FIRE DEPT/RESCUE

            VOLUNTEER FIRE DEPARTMENT REPORTS DIME TO QUARTER SIZE
            HAIL, LIMBS AND BRANCHES BLOWN OFF TREES.

&&

GGOGGINS
Local storm report, May 11, 3:54 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     TSTM WND DMG     1 E OXFORD              33.60N 85.81W
05/11/2008                   CALHOUN            AL   LAW ENFORCEMENT

            SHERIFF REPORTS TREE AND POWERLINE DOWN ON DEARMANVILLE
            ROAD.

&&

GGOGGINS
Local storm report, May 11, 3:56 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     12 NW HAMILTON          34.26N 88.13W
05/10/2008                   MARION             AL   EMERGENCY MNGR

            TREES HAVE BEEN BLOWN DOWN NEAR THE SCHOTSVILLE
            COMMUNITY.

1140 PM     HAIL             HAMILTON                34.14N 87.98W
05/10/2008  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL WAS FALLING IN HAMILTON.

1149 PM     HAIL             HACKLEBURG              34.27N 87.83W
05/10/2008  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL WAS REPORTED IN HACKLEBURG.

1150 PM     TSTM WND DMG     DOUBLE SPRINGS          34.15N 87.40W
05/10/2008                   WINSTON            AL   EMERGENCY MNGR

            MINOR ROOF DAMAGE AT DOUBLE SPRINGS ELEMENTARY SCHOOL.

1158 PM     TSTM WND GST     BEAR CREEK              34.26N 87.72W
05/10/2008  E60.00 MPH       MARION             AL   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED 60 MPH WIND GUST NEAR BEAR
            CREEK.

1206 AM     HAIL             5 N HALEYVILLE          34.31N 87.62W
05/11/2008  E0.75 INCH       WINSTON            AL   PUBLIC

            DIME SIZE HAIL REPORTED 5 MILES NORTH OF HALEYVILLE ON
            FRANKLIN/WINSTON COUNTY LINE.

1238 AM     TSTM WND DMG     DOUBLE SPRINGS          34.15N 87.40W
05/11/2008                   WINSTON            AL   AMATEUR RADIO

            STRUCTURAL DAMAGE REPORTED IN DOUBLE SPRINGS.

1241 AM     HAIL             5 ENE JASPER            33.88N 87.19W
05/11/2008  E0.75 INCH       WALKER             AL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED IN BOLDO.

1241 AM     TSTM WND DMG     JASPER                  33.85N 87.27W
05/11/2008                   WALKER             AL   AMATEUR RADIO

            TREE DOWN AND POWER OUTAGES AT 1911 BENNET ROAD IN
            JASPER.

1242 AM     HAIL             COLUMBIANA              33.18N 86.60W
05/11/2008  E0.75 INCH       SHELBY             AL   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED IN COLUMBIANA

1250 AM     TSTM WND DMG     5 ENE JASPER            33.88N 87.19W
05/11/2008                   WALKER             AL   FIRE DEPT/RESCUE

            TREES DOWN AND POWER OUTAGES IN BOLDO.

0127 AM     FUNNEL CLOUD     6 N FAYETTE             32.88N 85.18W
05/11/2008                   TROUP              GA   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED 6 MILES NORTH OF FAYETTE ON COUNTY
            ROAD 21.

0136 AM     FLOOD            ONEONTA                 33.95N 86.47W
05/11/2008                   BLOUNT             AL   FIRE DEPT/RESCUE

            ONEONTA FIRE DEPARTMENT REPORTS SIGNIFICANT STREET
            FLOODING.

0136 AM     TSTM WND DMG     2 SW HAYDEN             33.90N 86.77W
05/11/2008                   BLOUNT             AL   EMERGENCY MNGR

            TREE BLOCKING BOTH LANES AT MILE MARKER 9 ON HIGHWAY 160.

0138 AM     HAIL             FAYETTEVILLE            33.15N 86.41W
05/11/2008  E0.75 INCH       TALLADEGA          AL   FIRE DEPT/RESCUE

            FAYETTEVILLE VFD REPORTS DIME SIZE HAIL.

0142 AM     FLASH FLOOD      ALLGOOD                 33.92N 86.51W
05/11/2008                   BLOUNT             AL   AMATEUR RADIO

            HAM OPERATOR REPORTED FLASH FLOODING 1 MILE WEST OF
            HIGHWAY 75 IN ALLGOOD.

0153 AM     HAIL             BERRY                   33.66N 87.61W
05/11/2008  E0.25 INCH       FAYETTE            AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN BERRY.

0203 AM     FLOOD            CENTER POINT            33.65N 86.68W
05/11/2008                   JEFFERSON          AL   AMATEUR RADIO

            HAM RADIO REPORTS STREET FLOODING AT CENTER POINT ROAD
            AND 23RD AVENUE NE

0210 AM     FLOOD            ONEONTA                 33.95N 86.47W
05/11/2008                   BLOUNT             AL   AMATEUR RADIO

            HAM RADIO REPORTS FLOODING IN DOWNTOWN ONEONTA AT THE
            DANIEL AND HOMETOWN SHOPPING CENTER.

0213 AM     FLOOD            GADSDEN                 34.01N 86.01W
05/11/2008                   ETOWAH             AL   PUBLIC

            SIGNIFICANT STREET FLOODING ON NOCCALULA MTN AT NOCCALULA
            RD/12TH STREET

0213 AM     TSTM WND DMG     3 NE CALDWELL           33.84N 86.33W
05/11/2008                   ST. CLAIR          AL   AMATEUR RADIO

            ONE TREE DOWN ON INTERSTATE 59 SOUTHBOUND AT MILE MARKER
            163.

0238 AM     TSTM WND DMG     2 N TALLADEGA           33.46N 86.10W
05/11/2008                   TALLADEGA          AL   AIRPLANE PILOT

            POWER LINES DOWN AND VEHICLE ACCIDENT ON HIGHWAY 77 NORTH
            OF TALLADEGA.

0247 AM     TSTM WND DMG     ANNISTON                33.66N 85.81W
05/11/2008                   CALHOUN            AL   EMERGENCY MNGR

            POWER OUTAGE ON HIGHLAND AVE.IN ANNINSTON

0247 AM     TSTM WND DMG     ASHVILLE                33.83N 86.26W
05/11/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES DOWN ON GREENSPORT ROAD IN ASHVILLE

0247 AM     TSTM WND DMG     2 NE CALDWELL           33.83N 86.34W
05/11/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES DOWN ON I-59 SOUTHBOUND BETWEEN MILE MARKERS
            165-166.

0247 AM     TSTM WND DMG     PELL CITY               33.56N 86.27W
05/11/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 78 NEAR WFHK RADIO STATION IN PELL
            CITY.

0247 AM     FLOOD            MOODY                   33.60N 86.49W
05/11/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            FLOODING REPORTED ON HIGHWAY 411 SOUTH END IN MOODY.

0247 AM     FUNNEL CLOUD     VINCENT                 33.39N 86.41W
05/11/2008                   SHELBY             AL   AMATEUR RADIO

            HAM RADIO REPORTS ROTATION ON HIGHWAY 231 IN VINCENT.

0254 AM     TSTM WND DMG     4 N NATURAL BRIDGE      34.15N 87.60W
05/11/2008                   WINSTON            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON COUNTY ROAD 17 BETWEEN US
            278 AND STATE HIGHWAY 13.

0254 AM     FLOOD            CHILDERSBURG            33.28N 86.35W
05/11/2008                   TALLADEGA          AL   LAW ENFORCEMENT

            CHILDERSBURG PD REPORTS FLOODING ON FAIRMONT LN, 2ND ST.
            SW AND PLEASANT VALLEY.

0259 AM     HAIL             ALABASTER               33.23N 86.82W
05/11/2008  E0.75 INCH       SHELBY             AL   PUBLIC

            PENNY SIZE HAIL REPORTED IN ALABASTER.

0305 AM     HAIL             MORRISON CROSS ROADS    33.43N 85.49W
05/11/2008  E1.00 INCH       RANDOLPH           AL   FIRE DEPT/RESCUE

            VOLUNTEER FIRE DEPARTMENT REPORTS DIME TO QUARTER SIZE
            HAIL, LIMBS AND BRANCHES BLOWN OFF TREES.

0310 AM     HAIL             CHELSEA                 33.33N 86.64W
05/11/2008  E0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY SIZE HAIL REPORTED IN CHELSEA.

0325 AM     HAIL             VALLEY                  32.82N 85.18W
05/11/2008  E0.88 INCH       CHAMBERS           AL   PUBLIC

            NICKEL SIZE HAIL REPORTED IN VALLEY COVERING THE GROUND.

0326 AM     TSTM WND DMG     1 E OXFORD              33.60N 85.81W
05/11/2008                   CALHOUN            AL   LAW ENFORCEMENT

            SHERIFF REPORTS TREE AND POWERLINE DOWN ON DEARMANVILLE
            ROAD.

&&

GGOGGINS
Local storm report, May 11, 4:22 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             LADONIA                 32.46N 85.09W
05/11/2008  E0.75 INCH       RUSSELL            AL   PUBLIC

            DIME SIZE HAIL REPORTED IN LADONIA.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:55 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston65 min
May 10, 11:20 PM CDTTornado WarningBMXMarion40 min
May 10, 11:44 PM CDTTornado WarningBMXMarion, Winston61 min
May 10, 11:54 PM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker36 min
May 10, 11:58 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston32 min
May 11, 12:01 AM CDTAreal Flood AdvisoryBMXLamar, Marion, Walker, Winston3 hr
May 11, 12:11 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby36 min
May 11, 12:21 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Walker, Winston39 min
May 11, 12:26 AM CDTTornado WarningBMXBlount, Jefferson, St. Clair, Walker, Winston49 min
May 11, 12:35 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, St. Clair, Shelby, Talladega40 min
May 11, 12:38 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker52 min
May 11, 12:51 AM CDTTornado WarningBMXBlount, Walker39 min
May 11, 12:53 AM CDTTornado WarningBMXFayette, Lamar52 min
May 11, 12:59 AM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Walker46 min
May 11, 1:08 AM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa52 min
May 11, 1:18 AM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Etowah, Jefferson, St. Clair, Talladega42 min
May 11, 1:29 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Tuscaloosa, Walker46 min
May 11, 1:32 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa43 min
May 11, 1:37 AM CDTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr
May 11, 1:44 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Randolph, Tallapoosa46 min
May 11, 1:45 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair, Talladega3 hr
May 11, 1:49 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby41 min
May 11, 2:01 AM CDTTornado WarningBMXJefferson, Shelby44 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa40 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne, Jefferson, St. Clair, Talladega40 min
May 11, 2:08 AM CDTSevere Thunderstorm WarningBMXAutauga, Dallas45 min
May 11, 2:10 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby50 min
May 11, 2:22 AM CDTSevere Thunderstorm WarningBMXChambers, Clay, Cleburne, Lee, Randolph, Tallapoosa23 min
May 11, 2:39 AM CDTTornado WarningBMXCleburne23 min
May 11, 2:44 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more46 min
May 11, 2:48 AM CDTFlash Flood WarningBMXJefferson, St. Clair87 min
May 11, 2:57 AM CDTAreal Flood AdvisoryBMXShelby3 hr
May 11, 3:01 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Russell29 min
May 11, 3:06 AM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph39 min
May 11, 3:16 AM CDTSevere Thunderstorm WarningBMXFayette16 min
May 11, 3:30 AM CDTSevere Thunderstorm WarningBMXChambers, Coosa, Lee, Randolph, Tallapoosa45 min
May 11, 4:12 AM CDTSevere Thunderstorm WarningBMXLee, Russell33 min
May 11, 4:25 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Pike, Russell50 min

Nearby

Wind Advisories in Alabama, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.